MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Codes Disconnection (1171); Mechanical Problem (1384); Electrical Power Problem (2925); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had several power cable disconnects and low voltage advisories that were of unknown origin.Damage to the bend relief portion of the system controller power cables was also observed with green sludge showing through.The system controller was exchanged.Log file analysis confirmed unusual power cable disconnects.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of atypical power cable disconnect and low voltage alarms was confirmed via the log file submitted for review.However, the investigation could not confirm the damage to the power cables, as there were no images submitted to this complaint.A review of the submitted log file contained 240 events spanning approximately 9+ days ((b)(6) 2022 per timestamp).The controller recorded intermittent atypical power cable disconnect events that were not associated with a power source exchange and were due to power cable faults occurring on both power cables when the system controller was connected to battery power.These events accompany the power cable disconnect alarm.Low voltage advisory alarms were also recorded and caused by normal battery depletion.Pump operation was not affected and maintained speeds above the lsl throughout the log file.The system controller pcx-19120 was not returned for analysis, as it was discarded.Due to the controller being unavailable for analysis, the complaint file will be closed without further action.The exact cause for the atypical events captured in the log file and the reported damage to the controller power cables was not determined through this investigation.The device history records were reviewed for the system controller (serial number: (b)(4) and was found to pass all manufacturing and quality assurance specifications before being shipped to the customer on 30jun2020.Heartmate ii instructions for use (ifu) section 2 entitled ¿system operations¿ and heartmate ii patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms including power cable disconnect alarm conditions, and the actions to take if the alarms cannot be resolved.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key14948579
Report Number2916596-2022-11894
Device Sequence Number17322096
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/26/2023
Device Model Number106762
Device Catalogue Number10005080
Device Lot Number7478689
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight140 KG